advertisement
Question
Posted by: bukie | 2008/01/28

hello

iam on anti depresant drug called fluoxitine or prozac recently my blood sugar was 145 and i started my diet sir after a month my fbs was still 145 please i was told fluoxitine can affacted my blood sugar give me a guide to my health
thank you

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Bukie
If you find that the anti-depressant you are taking is having a negative effect on your blood sugar levels you must discuss this with the dr who is treating your depression. It may be possible to chance your medication or your dosage to prevent this negative side-effect. If you cannot improve the situation by a change in medication then you need to consult a clinical dietitian (visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area). The dietitian will work out a diet that helps to lower your blood sugar levels, which will be based on foods with a low glycaemic index (GI). Click on 'Diet' and 'Weight loss' and 'The right approach' and read the articles on the GI. Also click on ‘Food as Medicine' on the Diet Site and then on ‘Type 2 diabetes'. If possible start doing at least 30 min of exercise a day (running, jogging, skipping, cycling, swimming, join a gym or Walk for Life), as aerobic exercise helps to control blood sugar levels and also combats depression.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement